MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Atrial Fibrillation (1729); Fatigue (1849); Fever (1858); Perforation (2001); Shock (2072); Respiratory Tract Infection (2420)
Date of Event 02/12/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 23mm navitor valve was successfully implanted at a depth of 3mm using a small flexnav delivery system (ds) without issue.There was no calcification extending beneath the aortic annular plane in the interventricular septum.On (b)(6) 2025, the patient presented with atrial fibrillation (af), which was reverted.On (b)(6) 2025, the patient¿s heart rate was able to be controlled.On (b)(6) 2025, the patient was noted to have a fever, lethargy, and another occurrence of af.Antibiotics and amiodarone were administered to treat the issue.On (b)(6) 2025, the patient was able to be stabilized.On (b)(6) 2025, an ecg was repeated, showing a wider qrs.It was decided to continue treating the patient with antibiotics, and a pacemaker was also implanted.After this, the patient ended up going into shock and an x-ray indicated possible ventricular perforation.The patient then became unstable, and a pericardial puncture and drain was attempted.The patient¿s hemodynamics didn't improve and they passed away (b)(6) 2025.The physician believes that it was likely due to a multi-resistant pseudomonas infection.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of fatigue, respiratory tract infection, shock, atrial fibrillation and patient death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, causes for the reported fatigue, respiratory tract infection, shock, atrial fibrillation and patient death could not be conclusively determined.It is possible that they are related to the implant procedure.However, this cannot be confirmed.The reported death appears to be related to the multi-resistant pseudomonas infection.The reported unexpected medical intervention and surgical intervention were the result of case-specific circumstances, as pericardiocentesis was performed and permanent pacemaker implanted.The event and imaging was reviewed by an abbott senior director of medical affairs.The reviewer stated, the cause of death cannot be determined based on the information provided.However, we suspect its related to the right ventricular (rv) puncture from the temporary pacemaker placement.No device malfunction is suspected.
 
Event or Problem Description

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21588182
Report Number2135147-2025-01238
Device Sequence Number18359812
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)260905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberNVTR-23
Device Catalogue NumberNVTR-23
Device Lot Number10001088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age87 YR
Patient SexFemale